MAUDE Adverse Event Report: TEPHA, INC GALAFORM 3D SCAFFOLD; SURGICAL SCAFFOLD, PRODUCT CODE: OXF

TEPHA, INC GALAFORM 3D SCAFFOLD; SURGICAL SCAFFOLD, PRODUCT CODE: OXF
Model Number 100043-06
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Rash (2033)
Date of Event 11/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history record reviewed for the lot and product met all acceptance criteria.The patient has a history of hypersensitivities and dermatographia.She has known allergies to sulfates.During surgery, the physician used a triple antibiotic pocket irrigation - consisting of cefazolin 1 gm, gentamycin sulfate, 80mg and bacitracin 50,000 units, all placed in 500 ccs of normal saline irrigation.The patient has been seen by both a dermatologist and allergy/immunology specialist and they have been requested to share their diagnosis with the current physician regarding the patient's allergies.The patient was treated with the usual antihistamines and high dose pulsed steroids and has not responded to them, in fact she has had a paradoxical reaction to hydroxyzine and topical steroid products.Her rash is worsened by them.Patient was taking hydrochlorothiazide but discontinued use and continues to take her thyroid medication.Physician prescribed gabapentin post operatively but patient took very few doses over the 3-4 weeks post surgery.It is inconclusive at this time if the patient is allergic to either the silicone breast implant (allergan smooth), the scaffold or something else.As additional information is obtained a follow-up report will be submitted.
 
Event or Problem Description
Physician reported to sales rep on dec 28, 2018 that a patient who underwent a silicone implant (allergan smooth) exchange with a revision mastopexy and pocket reinforcement using galaform 3d mesh on (b)(6) 2018 has been having severe urticarial rashes that were not seen at the time of the placement of the mesh as far as he was aware.The physician has indicated that the patient "now has widespread, diffuse and confluent urticarial rashes throughout her body, which initially involved the head, neck chest and breast area." the patient has a history of hypersensitivities and dermatographia.
 
Additional Manufacturer Narrative
Device history record reviewed for the lot and product met all acceptance criteria.The patient has a history of hypersensitivities and dermatographia.She has known allergies to sulfates.During surgery, the physician used a triple antibiotic pocket irrigation - consisting of cefazolin 1 gm, gentamycin sulfate, 80mg and bacitracin 50,000 units, all placed in 500 ccs of normal saline irrigation.The patient has been seen by both a dermatologist and allergy/immunology specialist and they have been requested to share their diagnosis with the current physician regarding the patient's allergies.The patient was treated with the usual antihistamines and high dose pulsed steroids and has not responded to them, in fact she has had a paradoxical reaction to hydroxyzine and topical steroid products.Her rash is worsened by them.Patient was taking hydrochlorothiazide but discontinued use and continues to take her thyroid medication.Physician prescribed gabapentin post operatively, but patient took very few doses over the 3-4 weeks post-surgery.It is inconclusive at this time if the patient is allergic to either the silicone breast implant (allergan smooth), the scaffold or something else.As additional information is obtained a follow-up report will be submitted.Follow-up information: the surgeon explanted both the mesh and the breast implants from the patient and the patient's rash has dissipated.A histopathology was performed on the explanted mesh.Two clinically fixed human breast tissue specimens, each containing galaform scaffold, were subsequently submitted for non-diagnostic device-specific histological evaluation.The tissue response (e.G., fibrosis, neovascular, inflammation) to the galaform scaffold in breast specimens was interpreted as overall mild with no evidence of adverse pathology (e.G., scarification, necrosis, exuberant inflammation, infection).The mesh fibers of the implant were interpreted as largely intact (i.E., limited bioresorption) and completely infiltrated/integrated by the host tissue response.As a result of the investigation and the histopathology, it is inconclusive if the device may have caused or contributed to the allergic reaction.No additional information is available regarding the patient.
 
Event or Problem Description
Physician reported to sales rep on (b)(6) 2018 that a patient who underwent a silicone implant (allergan smooth) exchange with a revision mastopexy and pocket reinforcement using galaform 3d mesh on (b)(6) 2018 has been having severe urticarial rashes that were not seen at the time of the placement of the mesh as far as he was aware.The physician has indicated that the patient "now has widespread, diffuse and confluent urticarial rashes throughout her body, which initially involved the head, neck chest and breast area." the patient has a history of hypersensitivities and dermatographia.

Brand Name
GALAFORM 3D SCAFFOLD
Common Device Name
SURGICAL SCAFFOLD, PRODUCT CODE: OXF
Manufacturer (Section D)
TEPHA, INC
99 hayden ave
lexington MA 02421
MDR Report Key8767967
Report Number3005670760-2018-00006
Device Sequence Number2091961
Product Code OXF
UDI-Device Identifier00855920006270
UDI-Public01008559200062701719060810180250
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K162922
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Patient Monitoring
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2019
Device Model Number100043-06
Device Catalogue NumberFR3D06
Device Lot Number180250
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/28/2018
Supplement Date Received by Manufacturer12/28/2018
Initial Report FDA Received Date07/08/2019
Supplement Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR
Patient Weight68